Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Hives/Spoke too soon


  • Please log in to reply
13 replies to this topic

#1 Karenlee

Karenlee

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 381 posts
  • Location:Long Island, New York USA

Posted 14 April 2008 - 12:45 AM

Well, turns out I was wrong about the Prednisone and was not allergic to it after all. I have been off of it for a couple days and had another severe hive breakout last night. I checked the half life for Prednisone and it's only 4 hours so that couldn't have been it.

It was so bad, I took 2 antihistimine and a Prednisone (since they are known to treat hives) and that seemed to eventually help. The oatmeal bath did nothing to help. It was so bad there were welts all over my arms and feet and knees and it felt like I was lit on fire. The torture almost brought me to tears. :(

Well, off to my eye appointment to see if I can take the Plaquenil. And the quest for releif plugs on. Wish me luck.

Thanks for letting me vent.

Karen

#2 Bunky

Bunky

    Senior Bronze Member

  • Members
  • PipPipPip
  • 73 posts
  • Location:California Wine Country

Posted 14 April 2008 - 05:48 AM

Karen,
That sounds miserable! I hope you can figure out what it is you are allergic to. Sometimes hives can last a while, even after you stop taking the allergen. My daughter had an allergic reaction to strawberries. She ate 3 baskets in one day, and she was only 3! She got severe hives, and they came and went for 3 weeks afterward. Poor little thing, she was beside herself, but the doctor said it would eventually go away, but might take a while. Make sure to tell your doctor that you are still having hives.

Good luck with the eye doctor! Let us know how it goes.

Hope you feel better very soon!

Bunky

#3 Peggy

Peggy

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 635 posts
  • Location:Minnesota

Posted 14 April 2008 - 05:55 AM

I am so sorry to hear about your hives. It must be unbearable. I hope you get some relief soon and are able to find out what is bringing them on.

Warm hugs,

Peggy

#4 Karenlee

Karenlee

    Senior Silver Member

  • Topic Starter
  • Members
  • PipPipPipPipPip
  • 381 posts
  • Location:Long Island, New York USA

Posted 14 April 2008 - 06:12 AM

Thanks Peggy and Bunky. I had my exam and my pupils are still dilated like an alien so forgive my horrid typeing for now.
The eye specialist gave the go ahead for the Plaquenil so woohoo! I will start taking them tomsorow.

Thanks for all your support thru these scary eposides.

Hugs to all!!!!!

Karen

#5 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 14 April 2008 - 06:31 AM

Good news about the Plaquenil... bad news about the hive outbreak, Karen :o
Sure hope all of this gets under control for you SOON... not fun!

Spoft Hugs,
Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#6 Guest_Sadie_*

Guest_Sadie_*
  • Guests

Posted 14 April 2008 - 08:36 AM

Hi Karen, I'm so sorry to hear that you had hives. That would be awful.
Glad to hear that you'll be able to start the new medicine. Best of luck!
Sadie

#7 Snowbird

Snowbird

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,008 posts
  • Location:Canada

Posted 14 April 2008 - 01:51 PM

Wooo....I feel sorry for you Karenlee.... :o those itchy hives are just horrible! Sure hope that new prescription kicks in really soon for you!
Sending good wishes your way!

#8 truman

truman

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 14 April 2008 - 02:16 PM

Karenlee:

My twin sister........Sitting home tonight in a mass of hives and itching and doctor still doesn't know why. He says it's not a CREST rash. He removed me from all my medications (8 pills) a day and I can only take my Nexium and Synthroid. Scares me being off BP meds, as I can go as high as over 200 plus.

Back on 20 mg Prednisone today for 30 days which scares me a bit too.

He did find that the hives under my arms were from a fungus from sweating but he cannot find what is causing the rash all over my body. Antihistamines drained me this weekend. Could barely function today. Difficulty walking and breathing and feeling like I was going to pass out. I think all that was from not eating since Friday, because I was afraid of everything I put in my mouth would cause an allergic reaction. Only thing I can think of is when my son left, he had his fabric softener here which is a perfume scented kind. I ran out of mine and used his on the last wash load. Doctor wants me to rewash all my clothes......yeah.....I have the energy; I can't even get down 4 steps.

If your's is painful, have him see if it is a fungal rash.

Try putting ice packs on the worst areas...it works wonders. I only had two in the freezer, so I was using frozen veggies as packs too.

Thinking of you tonight.

Linda
Tru

It is what it is...........

#9 barefut

barefut

    Platinum Member

  • Bloggers
  • PipPipPipPipPipPipPipPipPipPip
  • 1,159 posts
  • Location:NW Washington

Posted 14 April 2008 - 06:05 PM

Karenlee,

Sorry about the hives! :(

Glad to hear about the Plaquenil :) Let us know how it helps.

Thinking of you,

#10 Karenlee

Karenlee

    Senior Silver Member

  • Topic Starter
  • Members
  • PipPipPipPipPip
  • 381 posts
  • Location:Long Island, New York USA

Posted 15 April 2008 - 12:38 AM

Hi Tru (sis) lol

So sorry you are having the hives too. Have you had them in the past? This is the first time it's ever happened. The first time last Monday and then on the following Sunday. I did notice one thing....when I had it on Monday I was still on the Prednisone and had the itching, rashes, and heat but no hives. Maybe one stray hive but really none at all. Then I went off the Prednisone and my next attack that happened on Sunday I was covered with hives/welts. Still had that heat feeling and the insane itching but also had hives. (since prednisone is used to treat hives this makes complete sense now). I took two oral antihistimines and an oatmeal bath but nothing was working so I took one prednisone and poof! The hives dissapeared.

So, now I am at a complete loss as to why I am having these breakouts. I'm keeping a log of when, where, and what I ate that day before they started. I did read somewhere that they can be brought on by thyroid disorder (which you Tru, and I both have), so I am wondering if that has something to do with it? But I don't dare stop taking my Synthroid.

Anyway, I really hope you get some releif because I know how miserable it is. How long are your outbreaks lasting and how often are you having them? Keep me posted.

Karen

#11 truman

truman

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 15 April 2008 - 01:45 AM

Karen:

This will be two weeks yesterday. I actually slept through the night last night. Got dressed this morning, and immediately rash began itching along the waistline. Just might be the fabric softener on the under garmets. I just took all the "whites" and t-shirts from the drawer and am now rewashing without fabric softener to see if that is the culprit.

Linda
Tru

It is what it is...........

#12 Karenlee

Karenlee

    Senior Silver Member

  • Topic Starter
  • Members
  • PipPipPipPipPip
  • 381 posts
  • Location:Long Island, New York USA

Posted 15 April 2008 - 05:13 AM

Tru,

That may be it then! Since your first breakout was around your waist area as soon as you got dressed. Excellent idea to re-wash with no fabric softener (although who really needs more housework?!?!) but it could be that simple. Good luck and I really hope it's just that and nothing more.
I feel bad that you are suffering. :(

Please keep us posted.

Karen

#13 truman

truman

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 15 April 2008 - 08:21 AM

Karen:

It's funny, I was thinking about how you and I use the heating pad. Now that I think of it, the rash is on the areas that I used the heating pad. Maybe with this illness, our skin is just to tender to be doing that.

Do you recall if the areas are the same with you and the heating pad?

Linda
Tru

It is what it is...........

#14 Karenlee

Karenlee

    Senior Silver Member

  • Topic Starter
  • Members
  • PipPipPipPipPip
  • 381 posts
  • Location:Long Island, New York USA

Posted 15 April 2008 - 08:53 AM

Tru,

Although that's a good point, the area where I put the heating pad was one of the only areas I didn't get hives. Ugh! Sorry. I had them on my feet, knees and right arm. Just odd random places.

Let me know how you do with not using the fabric softener. Also maybe you should look into an natural type soap without perfumes etc.

Karen